Alert archive / Oregon / Frost Advisories in 2012

Frost Advisory 45, NWS Medford, OR

October 8, 2012Siskiyou County, California; Curry County, Jackson County, Josephine County, Oregon

NWS Medford, OR issued this frost advisory at Oct 8, 2012, 3:40 AM PDT for Siskiyou County, California; Curry County, Jackson County, Josephine County, Oregon. It took effect at Oct 9, 2012, 3:00 AM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 8, 2012, 3:40 AM PDT (10:40 UTC)
In effect from
Oct 9, 2012, 3:00 AM PDT
Expired
Oct 9, 2012, 9:00 AM PDT
In force
6 hr
Issued by
NWS Medford, OR

Counties Siskiyou County, CA, Curry County, OR, Jackson County, OR, Josephine County, OR

The radar

The Medford radar (KMAX), 47 km from the middle of the area, began a volume at 10:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 10.7 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2012-10-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2012-10-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4187 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

003 
WWUS76 KMFR 081040
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
340 AM PDT MON OCT 8 2012

CAZ084-ORZ029-081845-
/O.NEW.KMFR.FZ.W.0025.121009T1000Z-121009T1900Z/
/O.CON.KMFR.FZ.W.0024.000000T0000Z-121008T1600Z/
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-KLAMATH BASIN-
INCLUDING THE CITIES OF...TULELAKE...DORRIS
340 AM PDT MON OCT 8 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 3 AM TO NOON PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO NOON PDT TUESDAY. A
FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. 

* TEMPERATURES: LOWS OF 22 TO 32 DEGREES.

* TEMPERATURE INVERSION: A FAIRLY STRONG INVERSION IS EXPECTED 
  WITH ABOVE FREEZING TEMPERATURES WITHIN A FEW HUNDRED FEET 
  ABOVE THE SURFACE.

* LOCATIONS INCLUDE: KENO...WORDEN...MERRILL...BONANZA...TULELAKE...
  DORRIS...MALIN.

* IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF 
  LEFT UNPROTECTED.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ORZ024-026-081845-
/O.NEW.KMFR.FR.Y.0045.121009T1000Z-121009T1600Z/
/O.CON.KMFR.FR.Y.0044.000000T0000Z-121008T1500Z/
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY-
INCLUDING THE CITIES OF...CAVE JUNCTION...ASHLAND
340 AM PDT MON OCT 8 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PDT TUESDAY. A
FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. 

* TEMPERATURES: LOWS OF 32 TO 37 DEGREES.

* TEMPERATURE INVERSION: A FAIRLY STRONG INVERSION IS EXPECTED 
  LEADING TO WARMER TEMPERATURES JUST ABOVE THE SURFACE.

* LOCATIONS INCLUDE: THE ILLINOIS
  VALLEY...MERLIN...JACKSONVILLE...THE APPLEGATE VALLEY...THE
  ROGUE VALLEY OUTSIDE MEDFORD CITY LIMIT.

* IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF 
  LEFT UNPROTECTED.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CAZ080>082-081845-
/O.NEW.KMFR.FR.Y.0045.121009T1000Z-121009T1600Z/
/O.CON.KMFR.FR.Y.0044.000000T0000Z-121008T1500Z/
WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY-
SOUTH CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...ETNA...MOUNT SHASTA...MCCLOUD
340 AM PDT MON OCT 8 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PDT TUESDAY. A
FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. 

* TEMPERATURES: LOWS OF 32 TO 37 DEGREES.

* TEMPERATURE INVERSION: A FAIRLY STRONG INVERSION IS EXPECTED 
  LEADING TO WARMER TEMPERATURES JUST ABOVE THE SURFACE.

* LOCATIONS INCLUDE: HAPPY CAMP...SEIAD VALLEY...AREAS NORTH OF
  YREKA...ETNA...MOUNT SHASTA...MCCLOUD.

* IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF 
  LEFT UNPROTECTED.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

/FB
4 follow-up statements
068 
WWUS76 KMFR 081529
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
829 AM PDT MON OCT 8 2012

ORZ024-026-082330-
/O.EXP.KMFR.FR.Y.0044.000000T0000Z-121008T1500Z/
/O.CON.KMFR.FR.Y.0045.121009T1000Z-121009T1600Z/
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY-
INCLUDING THE CITIES OF...CAVE JUNCTION...ASHLAND
829 AM PDT MON OCT 8 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT
TUESDAY...
...FROST ADVISORY HAS EXPIRED FOR THIS MORNING...

THE FROST ADVISORY IS NO LONGER IN EFFECT FOR THIS MORNING. A
FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT TUESDAY.

* TEMPERATURES: LOWS OF 32 TO 37 DEGREES.

* TEMPERATURE INVERSION: A FAIRLY STRONG INVERSION IS EXPECTED 
  LEADING TO WARMER TEMPERATURES JUST ABOVE THE SURFACE.

* LOCATIONS INCLUDE: CAVE JUNCTION...ASHLAND.

* IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF 
  LEFT UNPROTECTED.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CAZ080>082-082330-
/O.EXP.KMFR.FR.Y.0044.000000T0000Z-121008T1500Z/
/O.CON.KMFR.FR.Y.0045.121009T1000Z-121009T1600Z/
WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY-
SOUTH CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...ETNA...MOUNT SHASTA...MCCLOUD
829 AM PDT MON OCT 8 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT
TUESDAY...
...FROST ADVISORY HAS EXPIRED FOR THIS MORNING...

THE FROST ADVISORY IS NO LONGER IN EFFECT FOR THIS MORNING. A
FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT TUESDAY.

* TEMPERATURES: LOWS OF 32 TO 37 DEGREES.

* TEMPERATURE INVERSION: A FAIRLY STRONG INVERSION IS EXPECTED 
  LEADING TO WARMER TEMPERATURES JUST ABOVE THE SURFACE.

* LOCATIONS INCLUDE: ETNA...MOUNT SHASTA...MCCLOUD.

* IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF 
  LEFT UNPROTECTED.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CAZ084-ORZ029-082330-
/O.EXT.KMFR.FZ.W.0025.121009T1000Z-121009T1600Z/
/O.CON.KMFR.FZ.W.0024.000000T0000Z-121008T1600Z/
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-KLAMATH BASIN-
INCLUDING THE CITIES OF...TULELAKE...DORRIS
829 AM PDT MON OCT 8 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...
...FREEZE WARNING NOW IN EFFECT FROM 3 AM TO 9 AM PDT TUESDAY...

THE FREEZE WARNING IS NOW IN EFFECT FROM 3 AM TO 9 AM PDT
TUESDAY. A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS
MORNING. 

* TEMPERATURES: LOWS OF 22 TO 32 DEGREES.

* TEMPERATURE INVERSION: A FAIRLY STRONG INVERSION IS EXPECTED 
  WITH ABOVE FREEZING TEMPERATURES WITHIN A FEW HUNDRED FEET 
  ABOVE THE SURFACE.

* LOCATIONS INCLUDE: TULELAKE...DORRIS.

* IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF 
  LEFT UNPROTECTED.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

STAVISH
326 
WWUS76 KMFR 081602
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
902 AM PDT MON OCT 8 2012

CAZ084-ORZ029-090015-
/O.EXP.KMFR.FZ.W.0024.000000T0000Z-121008T1600Z/
/O.CON.KMFR.FZ.W.0025.121009T1000Z-121009T1600Z/
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-KLAMATH BASIN-
INCLUDING THE CITIES OF...TULELAKE...DORRIS
902 AM PDT MON OCT 8 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT
TUESDAY...
...FREEZE WARNING HAS EXPIRED FOR THIS MORNING...

THE FREEZE WARNING HAS EXPIRED FOR THIS MORNING. A FREEZE WARNING
REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT TUESDAY.

* TEMPERATURES: LOWS OF 22 TO 32 DEGREES.

* TEMPERATURE INVERSION: A FAIRLY STRONG INVERSION IS EXPECTED 
  WITH ABOVE FREEZING TEMPERATURES WITHIN A FEW HUNDRED FEET 
  ABOVE THE SURFACE.

* LOCATIONS INCLUDE: KENO...WORDEN...MERRILL...BONANZA...
  TULELAKE...DORRIS...MALIN.

* IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF 
  LEFT UNPROTECTED.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ORZ024-026-090015-
/O.CON.KMFR.FR.Y.0045.121009T1000Z-121009T1600Z/
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY-
INCLUDING THE CITIES OF...CAVE JUNCTION...ASHLAND
902 AM PDT MON OCT 8 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT
TUESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT TUESDAY.

* TEMPERATURES: LOWS OF 32 TO 37 DEGREES.

* TEMPERATURE INVERSION: A FAIRLY STRONG INVERSION IS EXPECTED 
  LEADING TO WARMER TEMPERATURES JUST ABOVE THE SURFACE.

* LOCATIONS INCLUDE: THE ILLINOIS VALLEY...MERLIN...JACKSONVILLE...
  THE APPLEGATE VALLEY...THE ROGUE VALLEY OUTSIDE MEDFORD CITY
  LIMIT.

* IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF 
  LEFT UNPROTECTED.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CAZ080>082-090015-
/O.CON.KMFR.FR.Y.0045.121009T1000Z-121009T1600Z/
WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY-
SOUTH CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...ETNA...MOUNT SHASTA
902 AM PDT MON OCT 8 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT
TUESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT TUESDAY.

* TEMPERATURES: LOWS OF 32 TO 37 DEGREES.

* TEMPERATURE INVERSION: A FAIRLY STRONG INVERSION IS EXPECTED 
  LEADING TO WARMER TEMPERATURES JUST ABOVE THE SURFACE.

* LOCATIONS INCLUDE: HAPPY CAMP...SEIAD VALLEY...AREAS NORTH OF
  YREKA...ETNA...MOUNT SHASTA.

* IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF 
  LEFT UNPROTECTED.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

STAVISH
299 
WWUS76 KMFR 082152
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
252 PM PDT MON OCT 8 2012

CAZ082-082300-
/O.CAN.KMFR.FR.Y.0045.121009T1000Z-121009T1600Z/
SOUTH CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITY OF...MOUNT SHASTA
252 PM PDT MON OCT 8 2012

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE FROST
ADVISORY. 

INCREASED CLOUD COVER OVERNIGHT IS EXPECTED TO PREVENT FROST.

$$

CAZ084-ORZ029-091600-
/O.CON.KMFR.FZ.W.0025.121009T1000Z-121009T1600Z/
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-KLAMATH BASIN-
INCLUDING THE CITIES OF...TULELAKE...DORRIS
252 PM PDT MON OCT 8 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT
TUESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT TUESDAY.

* TEMPERATURES: LOWS OF 22 TO 32 DEGREES.

* TEMPERATURE INVERSION: A FAIRLY STRONG INVERSION IS EXPECTED 
  WITH ABOVE FREEZING TEMPERATURES WITHIN A FEW HUNDRED FEET 
  ABOVE THE SURFACE.

* LOCATIONS INCLUDE: KENO...WORDEN...MERRILL...BONANZA... 
  TULELAKE...DORRIS...MALIN.

* IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF 
  LEFT UNPROTECTED.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CAZ080-081-091600-
/O.CON.KMFR.FR.Y.0045.121009T1000Z-121009T1600Z/
WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY-
252 PM PDT MON OCT 8 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT
TUESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT TUESDAY.

* TEMPERATURES: LOWS OF 32 TO 37 DEGREES.

* TEMPERATURE INVERSION: A FAIRLY STRONG INVERSION IS EXPECTED 
  LEADING TO WARMER TEMPERATURES JUST ABOVE THE SURFACE.

* LOCATIONS INCLUDE: HAPPY CAMP...SEIAD VALLEY...AREAS NORTH OF
  YREKA.

* IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF 
  LEFT UNPROTECTED.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

ORZ024-026-091600-
/O.CON.KMFR.FR.Y.0045.121009T1000Z-121009T1600Z/
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY-
INCLUDING THE CITIES OF...CAVE JUNCTION...ASHLAND
252 PM PDT MON OCT 8 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT
TUESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT TUESDAY.

* TEMPERATURES: LOWS OF 32 TO 37 DEGREES.

* TEMPERATURE INVERSION: A FAIRLY STRONG INVERSION IS EXPECTED 
  LEADING TO WARMER TEMPERATURES JUST ABOVE THE SURFACE.

* LOCATIONS INCLUDE: THE ILLINOIS VALLEY...MERLIN...
  JACKSONVILLE... THE APPLEGATE VALLEY...THE ROGUE VALLEY 
  OUTSIDE MEDFORD CITY LIMIT. 

* IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF 
  LEFT UNPROTECTED.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

STAVISH
353 
WWUS76 KMFR 091607
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
ISSUED BY NATIONAL WEATHER SERVICE EUREKA CA
907 AM PDT TUE OCT 9 2012

CAZ084-ORZ029-091715-
/O.EXP.KMFR.FZ.W.0025.000000T0000Z-121009T1600Z/
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-KLAMATH BASIN-
INCLUDING THE CITIES OF...TULELAKE...DORRIS
907 AM PDT TUE OCT 9 2012

...FREEZE WARNING HAS EXPIRED...

THE FREEZE WARNING IS NO LONGER IN EFFECT. 

$$

CAZ080-081-ORZ024-026-091715-
/O.EXP.KMFR.FR.Y.0045.000000T0000Z-121009T1600Z/
WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY-
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY-
INCLUDING THE CITIES OF...CAVE JUNCTION...ASHLAND
907 AM PDT TUE OCT 9 2012

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT. 

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at Oct 7, 8:43 PM PDT, 6 hours 57 minutes earlier.

Area forecast discussion, Oct 7, 8:43 PM PDT, 6 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
843 PM PDT SUN OCT 7 2012

.SHORT TERM...AN UPPER LOW PERSISTS OFF THE NORTHERN CALIFORNIA
COAST WITH A HIGH FURTHER NORTH. THIS CONTINUE TO BRING DRY AND
MILD WEATHER INTO THE AREA FOR THE NEXT COUPLE DAYS. EXPECT
ANOTHER NIGHT WITH COOL TEMPERATURES FOR INLAND VALLEYS WITH LIGHT
WINDS A CLEAR SKIES.

TOMORROW...MODELS ARE SHIFTING THE LOW OFFSHORE TOWARDS THE
NORTHERN CALIFORNIA COAST IN THE AFTERNOON. AS THE LOW MOVES
TOWARDS THE NORTHERN CALIFORNIA COAST TOMORROW...EXPECT SOME CLOUDS
TO MOVE INTO THE AREA...MAINLY ACROSS NORTHERN CALIFORNIA. MODELS
ARE SHOWING SOME MOISTURE MOVING INTO THE AREA BUT LITTLE IN THE
WAY OF SHOWERS TOMORROW AFTERNOON AND EVENING. THEN MONDAY NIGHT
AND TUESDAY THE LOW SHIFTS FURTHER SOUTH ALONG THE CALIFORNIA
COAST. INLAND VALLEY TEMPERATURES MAY CONTINUE TO REMAIN COOL
MONDAY NIGHT INTO TUESDAY MORNING...ALTHOUGH  MID TO HIGH CLOUDS
OVER THE AREA MAY BE ENOUGH TO ALLOW LOW TEMPERATURES TO BE A
COUPLE DEGREES WARMER THAN TONIGHT. ALSO LOW MARINE STRATUS CLOUDS
IS  EXPECTED TO MOVE INLAND FROM THE COAST INTO THE UMPQUA BASIN
BY TUESDAY MORNING...KEEPING SLIGHTLY WARMER OVERNIGHT
TEMPERATURES IN ROSEBURG AREA. OVERALL THOUGH...LOW TEMPERATURES
FOR THE NEXT SEVERAL NIGHTS WILL REMAIN A FOCUS IN THE FORECAST.

LATE IN THE WEEK THE PATTERN LOOKS LIKE IT WILL BEGIN TO SHIFT
WITH THE BLOCKING PATTERN BREAKING DOWN AND A MORE ACTIVE WESTERLY
PATTERN SETTING UP. MODELS SHOW A WEAK FRONT APPROACHING AND STALLING
NEAR THE COAST ON FRIDAY. SOME LIGHT RAIN IS FORECAST ALONG THE
COAST AND JUST INLAND...OTHERWISE EXPECT DRY CONDITIONS.
HOWEVER...CLOUDS ARE EXPECTED TO INCREASE FRIDAY AND INTO SATURDAY
THOUGH WITH WARMER LOW TEMPERATURES EXPECTED FOR THE INLAND
VALLEYS.

&&

.AVIATION...IFR CIGS/VSBYS WILL REMAIN ALONG THE COAST THIS
EVENING THROUGH AT LEAST MID-MORNING MONDAY. THEN EXPECT AREAS OF
CLEARING TO VFR. SOME LOCATIONS ALONG THE COAST MAY CONTINUE TO
SEE MVFR CIGS INTO THE AFTERNOON THOUGH. BY MONDAY EVENING...EXPECT
WIDESPREAD MVFR AND LOCAL IFR CIGS AGAIN ALONG THE COAST. ACROSS
INLAND AREAS...VFR CONDITIONS WILL PREVAIL THROUGH MONDAY EVENING.

&&

.PREV DISCUSSION... /ISSUED 214 PM PDT SUN OCT 7 2012/

DISCUSSION...A DRY BLOCKING PATTERN REMAINS IN PLACE ACROSS THE
EASTERN PACIFIC WITH A STRONG UPPER HIGH PLANTED OVER THE GULF OF
ALASKA AND A STATIONARY CLOSED UPPER LOW CENTERED JUST WEST OF 140W
OFF NORTHERN CALIFORNIA. CLEAR SKIES AND DRY AIR OVER THE AREA ARE
YIELDING LOTS OF SUNSHINE WITH SLIGHTLY ABOVE NORMAL HIGHS AND
NEAR TO SLIGHTLY COOLER THAN NORMAL LOWS. A FEW FROST/FREEZE
HEADLINES WILL REMAIN IN PLACE TONIGHT FOR SOUTHWEST OREGON...
NORTHERN CALIFORNIA AND THE KLAMATH BASIN. DESPITE CONDITIONS
REMAINING SIMILAR...HEADLINES MAY NOT BE NECESSARY FOR THE KLAMATH
BASIN BEYOND MONDAY DUE TO WANING IMPACTS.

ONLY SUBTLE CHANGE IS IN STORE FOR THE PATTERN TONIGHT THROUGH
TUESDAY AS THE UPPER LOW OFF NORTHERN CALIFORNIA MAKES A SLOW PUSH
FOR THE MAINLAND. THE AIRMASS WILL REMAIN FAIRLY DRY AS THE CENTER
OF THE UPPER LOW REMAINS OFFSHORE AND BEGINS DIVING SOUTHWARD
ALONG THE COASTAL WATERS INTO WEDNESDAY...BUT SOME UPPER MOISTURE
WILL LIKELY YIELD AN INCREASE IN CLOUDS. MAINLY SOUTHERN AREAS
WILL BE AFFECTED HOWEVER. AT THIS POINT WE'RE NOT EXPECTING ANY
MEASURABLE RAIN...THOUGH AREAS SOUTH OF SISKIYOU COUNTY MAY SEE A
LIGHT RAIN SHOWER AS THE LOW BRUSHES BY.

WEDNESDAY THE MARINE LAYER SHOULD IMPACT MORE OF DOUGLAS COUNTY
EARLY ON AS THE OFFSHORE FLOW DIMINISHES. THEREAFTER FOR THURSDAY
AND FRIDAY THE REGION SHOULD REMAIN UNDER A BENIGN WEAKENING HIGH
PRESSURE REGIME AS THE UPSTREAM FLOW OVER THE NORTH PACIFIC STARTS
TO ENERGIZE. AN INITIAL SPLITTING WEAK FRONT IS EXPECTED THROUGH
SOMETIME FRIDAY AFTERNOON OR NIGHT...FOLLOWED BY A PERIOD OF
UNCERTAINTY IN THE TIMING OF A STRONGER BELT OF WESTERLY FLOW INTO
THE PACIFIC NORTHWEST. WE'VE LEFT RAIN CHANCES IN THE FORECAST BUT
THE BEST THREAT LOOKS TO BE AT THE COAST AND UMPQUA THROUGH LATE
WEEKEND. SIGNIFICANT PRECIPITATION LOOKS UNLIKELY...BUT THE DOOR
FOR PACIFIC MOISTURE WILL REMAIN OPEN INTO THE FOLLOWING WEEK.
STAVISH

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FREEZE WARNING FROM 2 AM TO 9 AM PDT MONDAY FOR ORZ029.
     FROST ADVISORY FROM 3 AM TO 8 AM PDT MONDAY FOR ORZ024-026.

CA...FREEZE WARNING FROM 2 AM TO 9 AM PDT MONDAY FOR CAZ084.
     FROST ADVISORY FROM 3 AM TO 8 AM PDT MONDAY FOR CAZ080>082.

PZ...NONE.

CC

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 3:40 AM PDTFreeze WarningMFRModoc, Siskiyou29 hr

Nearby

Frost Advisories in Oregon, 2012Frost Advisories in California, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.